Alert archive / Michigan / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 70, NWS Marquette, MI
NWS Marquette, MI issued this severe thunderstorm warning at Aug 19, 2011, 3:44 PM CDT for Dickinson County, Marquette County, Michigan. It was in force for 46 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 19, 2011, 3:44 PM CDT (20:44 UTC)
- Expired
- Aug 19, 2011, 4:30 PM CDT
- In force
- 46 min
- Issued by
- NWS Marquette, MI
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Dickinson County, MI, Marquette County, MI
The radar
The Marquette radar (KMQT), 30 km from the middle of the area, began a volume at 20:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 19, 3:55 PM CDT | HAIL 1 | 3 S Republic, MI | PEA TO PENNY SIZE HAIL ALSO REPORTED 3.5 MILES SOUTH OF REPUBLIC. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 8.7 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 123 J/kg
- Mixed-layer CIN
- -204 J/kg
- Mixed-layer LCL
- 1324 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
456
WUUS53 KMQT 192044
SVRMQT
MIC043-103-192145-
/O.NEW.KMQT.SV.W.0070.110819T2044Z-110819T2145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MARQUETTE MI
444 PM EDT FRI AUG 19 2011
THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EXTREME NORTHERN DICKINSON COUNTY IN SOUTH CENTRAL UPPER
MICHIGAN...
CENTRAL MARQUETTE COUNTY IN NORTH CENTRAL UPPER MICHIGAN...
* UNTIL 545 PM EDT/445 PM CDT/
* AT 440 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES
NORTHWEST OF WITCH LAKE...OR 21 MILES WEST OF ISHPEMING...AND
MOVING EAST AT 25 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
WITCH LAKE AROUND 450 PM EDT.
GWINN AND K I SAWYER AROUND 545 PM EDT.
THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
ANDERSON LAKE... SKANDIA... SILVER LAKE...
SANDS... REPUBLIC... MCFARLAND...
LITTLE LAKE... CARLSHEND... BIG BASS LAKE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4624 8812 4647 8812 4647 8811 4641 8715
4614 8724
TIME...MOT...LOC 2044Z 277DEG 23KT 4638 8804
WIND...HAIL 60MPH 1.00IN
$$
RJT3 follow-up statements
514
WWUS53 KMQT 192057
SVSMQT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
457 PM EDT FRI AUG 19 2011
MIC043-103-192145-
/O.CON.KMQT.SV.W.0070.000000T0000Z-110819T2145Z/
DICKINSON MI-MARQUETTE MI-
457 PM EDT FRI AUG 19 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL
MARQUETTE AND NORTHERN DICKINSON COUNTIES UNTIL 545 PM EDT/445 PM
CDT/...
AT 454 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES
NORTHEAST OF WITCH LAKE...OR 16 MILES SOUTHWEST OF ISHPEMING...MOVING
EAST AT 25 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
GWINN AND K I SAWYER AROUND 545 PM EDT.
THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
ANDERSON LAKE... SKANDIA... SILVER LAKE...
SANDS... REPUBLIC... MCFARLAND...
LITTLE LAKE... CARLSHEND... BIG BASS LAKE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 4624 8812 4647 8812 4647 8811 4641 8715
4614 8724
TIME...MOT...LOC 2057Z 277DEG 23KT 4637 8792
WIND...HAIL 60MPH 1.00IN
$$
MZ777 WWUS53 KMQT 192118 SVSMQT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MARQUETTE MI 518 PM EDT FRI AUG 19 2011 MIC043-103-192145- /O.CON.KMQT.SV.W.0070.000000T0000Z-110819T2145Z/ DICKINSON MI-MARQUETTE MI- 518 PM EDT FRI AUG 19 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN MARQUETTE AND NORTHEASTERN DICKINSON COUNTIES UNTIL 545 PM EDT/445 PM CDT/... AT 512 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 11 MILES SOUTHWEST OF ISHPEMING...MOVING EAST AT 25 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... GWINN AROUND 545 PM EDT. THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS... ANDERSON LAKE... SKANDIA... SILVER LAKE... SANDS... MCFARLAND... LITTLE LAKE... CARLSHEND... BIG BASS LAKE... PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 4623 8792 4644 8787 4641 8715 4614 8724 TIME...MOT...LOC 2118Z 277DEG 23KT 4635 8773 WIND...HAIL 60MPH 1.00IN $$ RJT
517 WWUS53 KMQT 192130 SVSMQT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MARQUETTE MI 530 PM EDT FRI AUG 19 2011 MIC043-103-192140- /O.CAN.KMQT.SV.W.0070.000000T0000Z-110819T2145Z/ DICKINSON MI-MARQUETTE MI- 530 PM EDT FRI AUG 19 2011 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN MARQUETTE AND EXTREME NORTHERN DICKINSON COUNTIES IS CANCELLED... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY. TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN MARQUETTE. LAT...LON 4623 8792 4644 8787 4641 8715 4614 8724 TIME...MOT...LOC 2130Z 277DEG 23KT 4634 8762 $$ RJT
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Marquette, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 19, 12:10 PM CDT, 3 hours 34 minutes earlier.
Area forecast discussion, Aug 19, 12:10 PM CDT, 3 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MARQUETTE MI 110 PM EDT FRI AUG 19 2011 .DISCUSSION... SHORTWAVE APPROACHING FROM THE NRN PLAINS AND ASSOC INCREASING WAA AT 850 MB ALONG WITH INCREASING MID-LVL MOISTURE AND INSTABILITY HAVE CONTRIBUTED TO A CLUSTER OF THUNDERSTORMS OVER WRN LAKE SUPERIOR WHICH ARE POISED TO HEAD ACROSS THE KEWEENAW PENINSULA BTWN 5 AND 6 AM THIS MORNING. SOME OF THESE STORMS COULD HAVE A POTENTIAL FOR ONE INCH HAIL AS 60 DBZ OR GREATER HAS BEEN OBSERVED NEAR 20 KFT WITH FREEZING LVLS AROUND 12KFT. WILL KEEP AN EYE ON THESE AS THEY MOVE ACROSS THE KEWEENAW PENINSULA. A FEW OTHER STORMS ARE POSSIBLE FOR NCNTRL COUNTIES ALONG LAKE SUPERIOR THIS MORNING AS WELL. SHORTWAVE WILL PUSH ASSOCIATED SFC LOW AND TROUGH ACROSS THE AREA TODAY. THE COMBINATION OF WIND/MOISTURE CONVERGENCE ALONG THE TROUGH...925-850MB THETA-E ADVECTION AND AFTN BUILD-UP OF INSTABILITY (MLCAPES REACHING ABV 1000 J/KG) WILL WARRANT THE MENTION OF CHC POPS FOR SHRA/TSRA. HOWEVER...SINCE HEIGHT FALLS DURING THE DAY AND OUR PLACEMENT IN THE UNFAVORABLE RIGHT EXIT REGION OF THE 3H JET STREAK SHOULD LIMIT COVERAGE TO SCT AT BEST. KEPT HIGHER CHC POPS OVER THE EAST 2/3 OF THE CWA IN THE AFTN WHERE AFTERNOON INSTABILITY AND CONVERGENCE ALONG SFC TROUGH WILL BE MOST FAVORABLE FOR CONVECTION. MODELS SNDGS STILL INDICATE HIGHER SFC-THETA-E VALUES AND MID LEVEL DRYING PUNCHING IN FM THE WEST IN THE AFTERNOON SO WILL CONTINUE MENTION IN HWO OF GUSTY WINDS TO 40 MPH AND SMALL HAIL WITH AFTERNOON STORMS. AHEAD OF THE TROUGH...EXPECT MAX TEMPS TO PUSH ABOVE NORMAL YET AGAIN WITH READINGS INTO THE LOW- MIDDLE 80S. SIDED WITH LOWER SIDE OF GUIDANCE FOR DWPNTS BASED ON PERSISTENT DRY PATTERN WE ARE IN. TONIGHT...SCT SHRA/TSRA MAY LINGER...MAINLY OVER THE SE PORTION OF THE CWA EARLY (BTWN 00Z-03Z) AS THE FRONT AND THE TAIL OF THE NRN ONTARIO SHORTWAVE MOVES THROUGH. AGGRESSIVE LOW LEVEL DRYING BEHIND THE COLD FRONTAL PASSAGE SHOULD END PCPN POTENTIAL BY LATE EVENING. SATURDAY...ANOTHER SHORTWAVE MOVES ACROSS THE UPPER GREAT LAKES IN THE AFTERNOON BUT FRONTAL BOUNDARY BY THIS TIME IS WELL SE OF FCST AREA. SFC HIGH PRESSURE BUILDING IN FROM THE WEST SHOULD KEEP CWA DRY. 850 MB TEMPS DROPPING INTO THE 8C TO 10C RANGE WILL RESULT IN COOLER READINGS MAINLY IN THE LOWER TO MID 70S. SATURDAY NIGHT AND SUNDAY...MODELS SHOW PATTERN AMPLIFICATION WITH MID-UPR LVL LOW OVER HUDSON BAY AND TROF EXTENDING INTO THE UPPER GREAT LAKES. A STRONGER SHORTWAVE DIVES INTO THE UPPER GREAT LAKES SAT NIGHT AND SUNDAY. MODERATE 700-300 MB QVECTOR CONV AND 250-300 MB JET STREAK NOSING INTO AREA SHOULD BE ENOUGH TO SUPPORT ISOLD TO SCT SHRA INTO THE CWA DESPITE LIMITED MOISTURE AVAILABLE. KEPT IN MENTION OF THUNDER SUNDAY AFTERNOON ALTHOUGH INSTABILITY...ONLY TO NEAR 500 J/KG WAS MARGINAL FOR TSRA. && .AVIATION /FOR THE 18Z TAF ISSUANCE/... SURFACE FRONT WILL PUSH ACROSS UPPER MICHIGAN THIS AFTERNOON WITH A WIND SHIFT TO THE WEST. WINDS WILL LIKELY GET GUSTY FOR A TIME THIS AFTERNOON AT KCMX DUE TO THE FAVORABLE WESTERLY DIRECTION. CANNOT COMPLETELY RULE OUT AN ISOLATED SHRA OR TSRA ALONG THE FRONT AS IT PASSES THROUGH KSAW THIS AFTERNOON...BUT LEFTOVER CLOUD DEBRIS FROM MORNING RAINFALL WILL LIMIT ANY CHANCES. EXPECT VFR CIGS/VSBYS THROUGH THE TAF PERIOD. && .MARINE /FOR THE 4 AM LAKE SUPERIOR FORECAST ISSUANCE/... LOW PRESSURE SLIDING ALONG NORTHERN ONTARIO WILL DRAG A TROUGH ACROSS LAKE SUPERIOR /WITH WESTERLY WINDS OF 15 TO 25KTS WITH A FEW GUSTS AROUND 30KTS BETWEEN ISLE ROYALE AND THE KEWEENAW PENINSULA/...BEFORE SHIFTING IT OVER LAKE HURON OVERNIGHT. BEHIND THIS TROUGH...HIGH PRESSURE ACROSS THE NORTHERN PLAINS SHOULD SLOWLY BUILD ACROSS THE GREAT LAKES AND UPPER MISSISSIPPI VALLEY THROUGH TUESDAY. LOW PRESSURE OVER NORTHERN CANADA TUESDAY WILL DIVE ACROSS...BRINGING A TROUGH TO LAKE SUPERIOR TUESDAY NIGHT. && .MQT WATCHES/WARNINGS/ADVISORIES... UPPER MICHIGAN... NONE. LAKE SUPERIOR... NONE. LAKE MICHIGAN... NONE. && DISCUSSION...VOSS AVIATION...07 MARINE...KF
Hazardous weather outlook, Aug 19, 3:36 PM CDT, 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MARQUETTE MI 436 PM EDT FRI AUG 19 2011 MIZ001>007-009>014-084-085-202045- KEWEENAW-ONTONAGON-NORTHERN HOUGHTON-BARAGA-MARQUETTE-ALGER-LUCE- GOGEBIC-IRON-DICKINSON-MENOMINEE-DELTA-SOUTHERN SCHOOLCRAFT- SOUTHERN HOUGHTON-NORTHERN SCHOOLCRAFT- 436 PM EDT FRI AUG 19 2011 /336 PM CDT FRI AUG 19 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER MICHIGAN AND CENTRAL UPPER MICHIGAN. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS CENTRAL UPPER MICHIGAN LATE THIS AFTERNOON AND EVENING. WIND GUSTS TO 40 MPH AND PENNY SIZE HAIL MAY ACCOMPANY THE STRONGER STORMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS ARE POSSIBLE OVER THE WEST HALF OF UPPER MICHIGAN SATURDAY EVENING. .SPOTTER INFORMATION STATEMENT... THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME. LSZ162-240>251-263>267-202045- LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI TO GRAND PORTAGE MN BEYOND 5NM-SAXON HARBOR WI TO BLACK RIVER MI- BLACK RIVER TO ONTONAGON MI- ONTONAGON TO UPPER ENTRANCE OF PORTAGE CANAL MI- UPPER ENTRANCE OF PORTAGE CANAL TO EAGLE RIVER MI- EAGLE RIVER TO MANITOU ISLAND MI- MANITOU ISLAND TO POINT ISABELLE MI- POINT ISABELLE TO LOWER ENTRANCE OF PORTAGE CANAL MI- LOWER ENTRANCE OF PORTAGE CANAL TO HURON ISLANDS MI INCLUDING KEWEENAW AND HURON BAYS-HURON ISLANDS TO MARQUETTE MI- MARQUETTE TO MUNISING MI-MUNISING TO GRAND MARAIS MI- GRAND MARAIS TO WHITEFISH POINT MI- LAKE SUPERIOR FROM SAXON HARBOR WI TO UPPER ENTRANCE TO PORTAGE CANAL MI 5NM OFF SHORE TO THE US/CANADIAN BORDER INCLUDING ISLE ROYALE NATIONAL PARK- LAKE SUPERIOR FROM UPPER ENTRANCE TO PORTAGE CANAL TO MANITOU ISLAND MI 5NM OFF SHORE TO THE US/CANADIAN BORDER- LAKE SUPERIOR WEST OF LINE FROM MANITOU ISLAND TO MARQUETTE MI BEYOND 5NM FROM SHORE- LAKE SUPERIOR EAST OF A LINE FROM MANITOU ISLAND TO MARQUETTE MI AND WEST OF A LINE FROM GRAND MARAIS MI TO THE US/CANADIAN BORDER BEYOND 5NM FROM SHORE- LAKE SUPERIOR FROM GRAND MARAIS MI TO WHITEFISH POINT MI 5NM OFF SHORE TO THE US/CANADIAN BORDER- 436 PM EDT FRI AUG 19 2011 /336 PM CDT FRI AUG 19 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN LAKE SUPERIOR...CENTRAL LAKE SUPERIOR AND WESTERN LAKE SUPERIOR. .DAY ONE...TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE TODAY OVER EASTERN LAKE SUPERIOR LATE THIS AFTERNOON AND EVENING. A FEW STORMS COULD CONTAIN SMALL HAIL AND WIND GUSTS TO 40 MPH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A SLIGHT CHANCE OF THUNDERSTORMS OVER WESTERN LAKE SUPERIOR SATURDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME. LMZ221-248-250-202045- GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-SEUL CHOIX POINT TO POINT DETOUR MI- 5NM EAST OF A LINE FROM FAIRPORT MI TO ROCK ISLAND PASSAGE- 436 PM EDT FRI AUG 19 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN LAKE MICHIGAN. .DAY ONE...TONIGHT THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON AND EVENING. WIND GUSTS TO 40 MPH AND SMALL HAIL MAY ACCOMPANY THE STRONGER STORMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME. JLB
In the hours before
Local storm report, Aug 19, 10:45 AM CDT, 4 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
1145 AM EDT FRI AUG 19 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1125 AM HAIL STONINGTON 45.73N 86.98W
08/19/2011 E0.25 INCH DELTA MI TRAINED SPOTTER
&&
MBABICHLocal storm report, Aug 19, 11:20 AM CDT, 4 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
1220 PM EDT FRI AUG 19 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0910 AM MARINE TSTM WIND 2 SSW JACOBVILLE 46.95N 88.41W
08/19/2011 M40 MPH LSZ247 MI BUOY
&&
MBABICHLocal storm report, Aug 19, 12:02 PM CDT, 3 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MARQUETTE MI
102 PM EDT FRI AUG 19 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 AM HAIL 5 NNW HANCOCK 47.20N 88.63W
08/19/2011 M0.25 INCH HOUGHTON MI TRAINED SPOTTER
0532 AM HAIL 3 NE HOUGHTON 47.14N 88.52W
08/19/2011 M0.25 INCH HOUGHTON MI TRAINED SPOTTER
0615 AM HAIL 2 N KEWEENAW BAY 46.90N 88.47W
08/19/2011 M0.50 INCH BARAGA MI TRAINED SPOTTER
0628 AM HAIL 8 SW SKANEE 46.80N 88.34W
08/19/2011 M0.50 INCH BARAGA MI TRAINED SPOTTER
0805 AM TORNADO ONTONAGON 46.87N 89.31W
08/19/2011 ONTONAGON MI EMERGENCY MNGR
SEVERAL TREES UPROOTED AND POWER POLES SNAPPED. CAMPER
BLOWN ACROSS ROAD. TORNADO WITNESSED BY DPW WORKERS.
0805 AM TSTM WND DMG ONTONAGON 46.87N 89.31W
08/19/2011 ONTONAGON MI LAW ENFORCEMENT
VARIOUS TREES DOWN ALONG US45 AND M38.SOME FELL ON
POWERLINES.
0805 AM HAIL 8 WSW ONTONAGON 46.82N 89.47W
08/19/2011 E0.25 INCH ONTONAGON MI CO-OP OBSERVER
ESTIMATED WIND GUSTS BETWEEN 40-50 MPH ALSO. POWER IS OUT
AND MEASURED 0.75 INCHES OF RAIN IN 20 MINUTES. SMALL
BRANCHES 1-2 INCH DIAMETER DOWN.
0815 AM TSTM WND DMG 4 S MASS CITY 46.71N 89.08W
08/19/2011 ONTONAGON MI TRAINED SPOTTER
APPLE TREE 6 INCHES IN DIAMETER DOWN. VARIOUS BRANCHES 3
INCHES IN DIAMETER DOWN. HANGING PLANTS BLOWN OFF THE
PORCH. WIND ESTIMATED AT 45-50 MPH.
0910 AM MARINE TSTM WIND 2 SSW JACOBVILLE 46.95N 88.41W
08/19/2011 M40.00 MPH LSZ247 MI BUOY
1015 AM HAIL SKANDIA 46.38N 87.23W
08/19/2011 E0.25 INCH MARQUETTE MI PUBLIC
HAIL HAD JUST STARTED AT THE TIME OF THE REPORT.
1019 AM HAIL KINGSFORD 45.81N 88.10W
08/19/2011 E0.25 INCH DICKINSON MI TRAINED SPOTTER
HAIL LASTED FOR ONLY A BRIEF PERIOD.
1027 AM HAIL 2 SSE NORWAY 45.78N 87.90W
08/19/2011 M0.50 INCH DICKINSON MI CO-OP OBSERVER
MIX OF 1/2 AND 1/4 INCH HAIL REPORTED.
1104 AM HAIL SSE CARNEY 45.59N 87.55W
08/19/2011 E0.25 INCH MENOMINEE MI TRAINED SPOTTER
HAIL ESTIMATED AT 1/4 INCH.
1105 AM HAIL 3 N STEPHENSON 45.46N 87.61W
08/19/2011 E0.88 INCH MENOMINEE MI TRAINED SPOTTER
1125 AM HAIL STONINGTON 45.73N 86.98W
08/19/2011 E0.25 INCH DELTA MI TRAINED SPOTTER
&&
MBABICHLocal storm report, Aug 19, 2:43 PM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
343 PM EDT FRI AUG 19 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0338 PM HAIL 3 W WATTON 46.53N 88.66W
08/19/2011 M0.25 INCH BARAGA MI CO-OP OBSERVER
WIND GUST ESTIMATED TO 45MPH. 0.80 IN RAIN WITH THIS
STORM.
&&
PETROLocal storm report, Aug 19, 2:47 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
347 PM EDT FRI AUG 19 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 PM HAIL 3 ENE SIDNAW 46.52N 88.65W
08/19/2011 M0.75 INCH BARAGA MI TRAINED SPOTTER
WIND GUST ESTIMATED TO 30 MPH.
&&
PETROSpecial weather statement, Aug 19, 3:30 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MARQUETTE MI 430 PM EDT FRI AUG 19 2011 MIZ005-010-011-192115- DICKINSON-IRON-MARQUETTE- 430 PM EDT FRI AUG 19 2011 ...SIGNIFICANT WEATHER ALERT FOR DICKINSON...IRON AND MARQUETTE COUNTIES UNTIL 515 PM EDT/415 PM CDT/... AT 326 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9 MILES NORTHWEST OF WITCH LAKE...OR 20 MILES NORTHEAST OF CRYSTAL FALLS. THIS STORM WAS MOVING EAST AT 30 MPH. PENNY SIZE HAIL...WINDS UP TO 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE... WITCH LAKE... BIG BASS LAKE... SEEK SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. RJT
The office that day
Everything else NWS Marquette, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 18, 9:02 PM CDT | Small Craft Advisory | MQT | 31 hr | |
| Aug 19, 2:43 AM CDT | Special Marine Warning | MQT | 92 min | |
| Aug 19, 3:37 AM CDT | Special Marine Warning | MQT | 38 min | |
| Aug 19, 4:44 AM CDT | Special Marine Warning | MQT | 46 min | |
| Aug 19, 6:13 AM CDT | Special Marine Warning | MQT | 92 min | |
| Aug 19, 6:45 AM CDT | Severe Thunderstorm Warning | MQT | Ontonagon | 60 min |
| Aug 19, 7:21 AM CDT | Severe Thunderstorm Warning | MQT | Baraga, Houghton, Ontonagon | 39 min |
| Aug 19, 7:40 AM CDT | Special Marine Warning | MQT | 65 min | |
| Aug 19, 7:59 AM CDT | Severe Thunderstorm Warning | MQT | Baraga, Marquette | 61 min |
| Aug 19, 8:36 AM CDT | Special Marine Warning | MQT | 69 min | |
| Aug 19, 2:15 PM CDT | Severe Thunderstorm Warning | MQT | Baraga, Houghton | 60 min |
| Aug 19, 4:34 PM CDT | Special Marine Warning | MQT | 27 min | |
| Aug 19, 4:53 PM CDT | Tornado Warning | MQT | Menominee | 52 min |
| Aug 19, 5:35 PM CDT | Severe Thunderstorm Warning | MQT | Menominee | 40 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.